Alert archive / California / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Feb 1, 2011, 1:08 PM PST for Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona. It took effect at Feb 1, 2011, 6:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 1:08 PM PST (21:08 UTC)
- In effect from
- Feb 1, 2011, 6:00 PM PST
- Expired
- Feb 2, 2011, 6:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 9.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2503 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WWUS85 KPSR 012108 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 208 PM MST TUE FEB 1 2011 AZZ131-CAZ231-030200- /O.NEW.KPSR.FW.W.0001.110202T0200Z-110203T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 208 PM MST TUE FEB 1 2011 /108 PM PST TUE FEB 1 2011/ ...RED FLAG WARNING IN EFFECT FROM 7 PM MST /6 PM PST/ THIS EVENING TO 7 PM MST /6 PM PST/ WEDNESDAY DUE TO STRONG WINDS... LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 7 PM MST /6 PM PST/ THIS EVENING TO 7 PM MST /6 PM PST/ WEDNESDAY. * AFFECTED AREA: THE LOWER COLORADO RIVER VALLEY INCLUDING FIRE WEATHER ZONES 131 AND 231. ALSO INCLUDED ARE THE AREAS NEAR BLYTHE CALIFORNIA AND PARKER ARIZONA. * WIND: SUSTAINED WINDS BETWEEN 20 AND 25 MPH WITH GUSTS AS HIGH AS 40 MPH. * HUMIDITY: AROUND 15 PERCENT OVERNIGHT...DROPPING AS LOW AS 7 PERCENT WEDNESDAY AFTERNOON. * IMPACTS: THE COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
1 follow-up statement
861 WWUS85 KPSR 021126 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 426 AM MST WED FEB 2 2011 AZZ131-CAZ231-022330- /O.CON.KPSR.FW.W.0001.000000T0000Z-110203T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 426 AM MST WED FEB 2 2011 /326 AM PST WED FEB 2 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS EVENING DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE ZONES 131 AND 231... * AFFECTED AREA: IN ARIZONA...FIRE ZONE 131. IN CALIFORNIA...FIRE ZONE 231. * WIND: SUSTAINED WINDS BETWEEN 20 AND 25 MPH WITH GUSTS AS HIGH AS 40 MPH. * HUMIDITY: IN THE LOWER TEENS THIS MORNING DROPPING INTO THE LOWER SINGLE DIGITS THIS AFTERNOON. * IMPACTS: THE COMBINATION OF STRONG WINDS...A HIGH FIRE DANGER...AND VERY LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 1, 8:32 AM PST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 1, 8:32 AM PST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
932 AM MST TUE FEB 01 2011
.SYNOPSIS...
SKIES WILL BE MOSTLY CLEAR TODAY EXCEPT FOR A SLIGHT CHANCE OF SNOW
SHOWERS OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. A VERY
STRONG BUT DRY COLD FRONT WILL MOVE THROUGH SOUTHERN ARIZONA AND
SOUTHEAST CALIFORNIA TONIGHT USHERING IN STRONG WINDS AND MUCH
COLDER TEMPERATURES THROUGH FRIDAY MORNING. FREEZE WARNINGS ARE IN
EFFECT OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA TONIGHT AND
WEDNESDAY NIGHT. HIGH TEMPERATURES WILL BEGIN TO WARM UP THURSDAY
WITH SIGNIFICANT WARMING FRIDAY AND SATURDAY.
&&
.DISCUSSION...
TEMPS THIS MORNING ARE RUNNING 5 TO 8 DEG COOLER THAN THIS TIME
YESTERDAY...AS A VERY COLD CANADIAN AIRMASS CONTINUES TO DIVE
SOUTHWARD INTO THE DESERT SOUTHWEST. SAT IMAGERY SHOWS DRIER AIR
ALSO FILTERING IN FROM THE NORTH...AND STILL EXPECTING BREEZY TO
WINDY CONDITIONS STARTING THIS AFTERNOON/EARLY EVENING. THE COMBINED
INCREASING WINDS WITH DRIER WEATHER COULD LEAD TO HAZARDOUS FIRE
WEATHER CONDITIONS...AND WE WILL TAKE A CLOSER LOOK AT THIS AS
INCOMING MODEL DATA ARRIVES. OTHERWISE...THE VERY COLD TEMPS AND
WINDY WEATHER LOOK TO BE ON TRACK...STARTING THIS EVENING AND
CONTINUING FOR THE NEXT SEVERAL DAYS.
OVERALL...FORECAST REMAINS ON TRACK WITH NO UPDATES NEEDED AT THIS
TIME. PREVIOUS DISCUSSION STILL VALID...
PREVIOUS DISCUSSION...
TODAY THROUGH THURSDAY...
THERE WILL BE SOME SLIGHT COOLING TODAY WITH BREEZY TO WINDY
CONDITIONS DEVELOPING THIS AFTERNOON. THE MODELS CONTINUE TO SHOW
THE MAIN FRONTAL BAND MOVING SOUTHWARD THROUGH OUR AREA TONIGHT
ARRIVING BEFORE 06Z. THE FRONTAL PASSAGE WILL LEAD TO VERY WINDY
CONDITIONS OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA LATE THIS
EVENING THROUGH THE DAY WEDNESDAY AND THUS A WIND ADVISORY WAS
ISSUED. WINDS WONT BE QUITE AS STRONG OVER SOUTH-CENTRAL ARIZONA BUT
IT WILL STILL BE WINDY...ESPECIALLY NEAR FOOTHILL LOCATIONS. THE
MODELS CONTINUE TO INSIST THAT THERE WILL BE SO MUCH COLD AIR
ADVECTION THAT TEMPS AT MANY LOW ELEVATION LOCATIONS IN OUR ARIZONA
ZONES WILL STILL REACH FREEZING DESPITE THE MIXING. THUS THE FREEZE
WATCH WAS CONVERTED TO A WARNING. HIGHS WEDNESDAY WILL STRUGGLE TO
REACH THE 50S AT MOST DESERT LOCATIONS. BREEZY TO WINDY CONDITIONS
WILL CONTINUE OVERNIGHT WEDNESDAY. BUT AGAIN...COLD AIR ADVECTION
WILL BE SUFFICIENT FOR WIDESPREAD FREEZING/SUBFREEZING
TEMPERATURES...MORE NOTABLY OVER THE ARIZONA ZONES...DESPITE
ATYPICAL NOCTURNAL WINDS. THIS WILL PROBABLY BE THE COLDEST NIGHT OF
THE WEEK AT MOST LOCATIONS AND THUS THE WATCH WAS CONVERTED TO A
WARNING.
AS THE LOW DEPARTS THE AREA...THE LOWER LEVELS ARE ADVERTISED TO
WARM UP 3-5 DEGREES C THURSDAY. THE BREEZES SHOULD ENABLE VALLEY
LOCATIONS TO REALIZE MOST OF THE WARMING. WITH WARMER DAYTIME
HIGHS...THE LOW TEMPERATURES THURSDAY NIGHT SHOULD BE WARMER BUT
THERE WILL BE LIGHT WINDS AT MOST PLACES FOR BETTER RADIATIVE
COOLING. THUS FREEZE WATCH REMAINS IN EFFECT.
FRIDAY THROUGH MONDAY...
TEMPERATURES CONTINUE TO WARM FRIDAY AND SATURDAY AS THE NORTHEAST
PACIFIC RIDGE EXPANDS INLAND AND WARMING ALOFT MAKES ITS WAY
DOWNWARD. TEMPS LEVEL OFF SUNDAY AND MONDAY WITH NEAR NORMAL TEMPS
OVER SOUTH-CENTRAL ARIZONA AND SOMEWHAT ABOVE NORMAL OVER SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA...
DRY NWLY FLOW NEXT 24 HOURS...WITH JUST A FEW HIGHER BASED CU AND
CIRRUS CLOUDS EXPECTED. MAIN ISSUE TO BE WIND...WHICH WILL INCREASE
AND BLOW FROM THE WEST/NORTHWEST THIS AFTERNOON INTO THE EVENING
HOURS WITH PEAK GUSTS IN EXCESS OF 25KT. NO BLOWING DUST EXPECTED.
WINDS TO TAPER OFF AFTER 04Z...BUT CONTINUE WITH A WESTERLY
COMPONENT MOST OF THE NIGHT.
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KIPL AND KBLH
AIRFIELDS...
VERY DRY AIR TO SPREAD ACROSS THE AREA...SKIES TO BE GENLY CLEAR
NEXT 24 HOURS. WIND WILL BE THE ISSUE WITH THE STRONGEST WIND ALONG
THE LOWER CO RIVER AFFECTING KBLH. WIND TO PICK UP THIS AFTERNOON
WITH PEAK GUSTS IN EXCESS OF 30KT POSSIBLE AFTER 21Z OR SO. WINDS
MAY TAPER OFF A BIT AFTER SUNSET BUT WILL PICK UP BY MIDNIGHT...AND
INCREASE WITH PEAK GUSTS OVER 35KT POSSIBLE. WINDS MAY BE SUFFICIENT
TO CAUSE SOME BLOWING DUST/SAND...MENTIONED VSBY DOWN TO 5SM AFTER
06Z...BUT THIS COULD BE OPTIMISTIC. VERY STRONG WINDS DOWN THE LOWER
CO RIVER WILL PERSIST MOST OF THE DAY WEDNESDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRY NORTHEAST FLOW ALOFT WILL LINGER OVER THE AREA THURSDAY WITH
BREEZY CONDITIONS EXPECTED MAINLY SOUTH CENTRAL ARIZONA. WIND WILL
BE MUCH LESS THAN WHAT OCCURRED WEDNESDAY. VERY DRY CONDITIONS WILL
PERSIST WITH SINGLE DIGIT MINIMUM HUMIDITY VALUES OVER MOST OF THE
LOWER DESERT. HIGH TEMPERATURES WILL REMAIN VERY COOL WITH MANY
LOCATIONS 15 DEGREES OR MORE BELOW SEASONAL NORMALS.
FRIDAY THROUGH MONDAY...HIGH PRESSURE WILL REMAIN ANCHORED JUST OFF
THE WEST COAST THROUGH THE PERIOD KEEPING A DRY NORTHERLY FLOW ALOFT
IN PLACE OVER THE REGION. NO PRECIPITATION IS EXPECTED. WIND WILL BE
ON THE LIGHT SIDE EACH DAY WITH ONLY LOCAL BREEZINESS
POSSIBLE...MAINLY NORTH WIND DOWN THE LOWER COLORADO RIVER VALLEY.
AIR MASS WILL STAY DRY BUT MINIMUM HUMIDITY VALUES WILL RISE INTO
THE TEENS BY THE WEEKEND. A WARMING TREND WILL OCCUR WITH HIGH
TEMPERATURES APPROACHING SEASONAL NORMALS BY THE WEEKEND.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
AZZ021>023-026>028.
FREEZE WARNING FROM 1 AM TO 9 AM MST WEDNESDAY
AZZ021>023-026>028.
FREEZE WARNING FROM 11 PM WEDNESDAY TO 10 AM MST THURSDAY
AZZ021>023-026>028.
WIND ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY
AZZ020-021-025-026.
CA...WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY
CAZ031>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...WANEK/AJ
AVIATION...CB
FIRE WEATHER...CBHazardous weather outlook, Feb 1, 5:32 AM PST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 632 AM MST TUE FEB 1 2011 AZZ022-023-027-028-021345- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 632 AM MST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT. THE MAIN IMPACT WILL BE ON VULNERABLE POPULATIONS AND SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FREEZE WARNING IS IN EFFECT WEDNESDAY NIGHT/THURSDAY MORNING AND A FREEZE WATCH IS IN EFFECT THURSDAY NIGHT/FRIDAY MORNING. VULNERABLE POPULATIONS...PLANTS...PETS...AND POSSIBLY EXPOSED PIPES...WILL BE AFFECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AZZ024-021345- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 632 AM MST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED LIGHT SNOW SHOWERS ARE POSSIBLE OVER THE HIGHER TERRAIN EAST OF GLOBE TODAY AND TONIGHT. STRONG WINDS WILL DEVELOP LATER TONIGHT AS A COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS AND VERY COLD TEMPERATURES CAN BE EXPECTED WITH LOWS IN THE TONTO BASIN AREA DROPPING AS LOW AS THE TEENS THURSDAY AND FRIDAY MORNINGS. STRONG WINDS CAN BE EXPECTED AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AZZ021-026-021345- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 632 AM MST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT BEGINNING 11 PM TONIGHT AND A FREEZE WARNING IS IN EFFECT TONIGHT BEGINNING AT 1 AM. THE MAIN EFFECTS OF THE WINDS WILL BE ON MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. THE MAIN EFFECT OF THE FREEZE WARNING WILL BE ON SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WIND ADVISORY REMAINS IN EFFECT THROUGH 5 PM WEDNESDAY. A FREEZE WARNING IS IN EFFECT WEDNESDAY NIGHT/THURSDAY MORNING AND A FREEZE WATCH IS IN EFFECT THURSDAY NIGHT/FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031>033-021345- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 632 AM MST TUE FEB 1 2011 /532 AM PST TUE FEB 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT BEGINNING 11 PM TONIGHT. THE MAIN EFFECTS OF THE WINDS WILL BE ON MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WIND ADVISORY REMAINS IN EFFECT THROUGH 5 PM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-021345- JOSHUA TREE NATIONAL PARK- 532 AM PST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND MUCH COLDER TEMPERATURES WILL DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STRONG WINDS AND MUCH COLDER TEMPERATURES WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:21 AM PST | Freeze Warning | PSR | 54 hr | |
| Feb 1, 3:21 AM PST | Wind Advisory | PSR | 37 hr | |
| Feb 1, 3:21 AM PST | Freeze Warning | PSR | 29 hr |
Nearby
Red Flag Warnings in California, 2011Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.